Alert archive / Idaho / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 9, NWS Pocatello, ID

June 11, 2025Cassia County, Oneida County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Jun 11, 2025, 1:53 PM MDT for Cassia County, Oneida County, Idaho. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2025, 1:53 PM MDT (19:53 UTC)
Expired
Jun 11, 2025, 2:30 PM MDT
In force
37 min
Issued by
NWS Pocatello, ID
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Cassia County, ID, Oneida County, ID

The radar

The Pocatello radar (KSFX), 101 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 7.9 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2025-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2025-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-331 J/kg
Mixed-layer LCL
3047 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 12:50 PM MDT, 1 hour 3 minutes earlier. Its key messages:

  • Marginal risk for severe storms today.
  • Isolated thunderstorms Thursday afternoon.
  • Flash flood watch over Wapiti burn scar in Custer County this afternoon and evening.
Area forecast discussion, Jun 11, 12:50 PM MDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
1250 PM MDT Wed Jun 11 2025

.KEY MESSAGES...

- Marginal risk for severe storms today.

- Isolated thunderstorms Thursday afternoon.

- Flash flood watch over Wapiti burn scar in Custer County this
  afternoon and evening.

&&

.SHORT TERM /THROUGH THURSDAY NIGHT/...
Issued at 1238 PM MDT Wed Jun 11 2025

Upper level short wave trof continued to progress east through
Idaho this afternoon. Is kicking off fairly widespread showers
and thunderstorms with likely the most widespread at trof
passage from 2 pm through 6 pm. After 6 pm should be mainly
limited to eastern mountains with the main threat wind gusts
over 40 mph and small hail. There is a chance for an isolated
severe storm and area remains in a marginal risk. Lows tonight
in the 40s and 50s. Expect thunderstorm redevelopment Thursday
afternoon but not nearly as widespread as today and mainly
limited to the mountains. Coverage mainly isolated throughout
the day. Highs Thursday in the 70s mountains and 80s valleys.
Lows Thursday night in the 40s and 50s.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
Issued at 1238 PM MDT Wed Jun 11 2025

The upper level ridge at the end of the near term
forecast continues to block lows to the north through the weekend.
On Mon, there is a 28 percent chance of the upper level ridge
beginning to break down, but 72 percent chance the ridge is still in
place. A flatter flow develops on Tue for the majority of solutions,
with a 12 percent chance of an open wave being directly overhead.
The flat flow continues to be the majority solution, which could
lead to light showers and thunderstorms. On either end of the
solution spectrum, there is a slightly less than 15 percent
risk of that upper level trough still lingering and similarly
for a new upper level ridge to build into forecast area.

The southerly airflow ahead of the potential trough on Mon will make
that day the warmest of the period. Temperatures are in the middle
to upper 80s with some small areas reaching 90 deg F at the lower
elevations, and upper 70s to lower 80s in the central Idaho
mountains. The flatter flow should provide some cloudiness starting
Tue to take the edge off temperatures, by 1 to 4 deg F. by Wed it
appears the preponderance of the solutions is to return to warming.

With the zonal flow period on Tue-Wed, would expect breezy to windy
conditions possible, mainly on ridges and in the eastern Magic
Valley and lower Snake River plain.

&&

.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1200 PM MDT Wed Jun 11 2025

TSRA probabilities for the afternoon have increased to the
point where PROB30 groups are useful. -SHRA has gone nearly
categorical for some this afternoon. By 11/22Z, skies will start
to clear from west to east, so first is KBYI, then KSUN, KPIH,
KIDA, then KDIJ by 12/03Z. Skies for most will be literally
clear, with another feature generating clouds late tonight.
KIDA also has a risk of getting some clouds below 2500ft AGL.
Wind will be moderately strong in thunderstorms, with gusts to
35KT-40KT. Precipitation has the potential to be moderate to
heavy at times, with Precipitable Water as high an inch in the
KPIH/KIDA area.

Expecting a return of TSRA on Thu afternoon, but no risk of
severe TS.

&&

.FIRE WEATHER...
Issued at 1256 AM MDT Wed Jun 11 2025

A strong system/trough will move through the area today
bringing widespread showers and scattered thunderstorms late
this morning into the early evening. Moderate to strong
outflows and moderate to large hail are expected with
thunderstorms. Also, expect moderate to heavy brief rainfall
with thunderstorms. Isolated flooding is possible, especially
for the Wapiti burn scar north of Stanley. Temperatures will
drop 4 to 8 degrees (70s to 80s) today and Thursday compared to
yesterday but temperatures will still be above normal. Isolated
thunderstorms are expected Thursday as well. The area begins to
dry out again towards the end of the week and into the weekend
with temperatures rising back to the 80s and 90s by the weekend.

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 9 PM MDT this evening for IDZ072.

&&

SHORT TERM...GK
LONG TERM...Messick
AVIATION...Messick
FIRE WEATHER...TW

In the hours before

Special weather statement, Jun 11, 1:05 PM MDT, 48 minutes before
Special Weather Statement
National Weather Service Pocatello ID
105 PM MDT Wed Jun 11 2025

IDZ051-054-055-111945-
Eastern Magic Valley ID-Shoshone/Lava Beds ID-
Lower Snake River Plain ID-
105 PM MDT Wed Jun 11 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BLAINE...
SOUTHEASTERN LINCOLN...NORTHWESTERN POWER...SOUTHWESTERN BINGHAM...
NORTHERN CASSIA AND SOUTHERN MINIDOKA COUNTIES THROUGH 145 PM MDT...

At 105 PM MDT, Doppler radar was tracking a strong thunderstorm near
Rupert, moving northeast at 55 mph.

HAZARD...Wind gusts in excess of 45 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible.

Locations impacted include...
Rupert, Lake Walcott, Minidoka, Acequia, Bear Trap Airport, and Pilar
Butte.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

If on or near Lake Walcott, get out of the water and move indoors or
inside a vehicle. Strong winds will create rough chop.
Remember, lightning can strike out to 10 miles from the parent
thunderstorm. If you can hear thunder, you are close enough to be
struck by lightning. Move to safe shelter now! Do not be caught on
the water in a thunderstorm.

&&

LAT...LON 4254 11366 4273 11383 4319 11327 4274 11291
TIME...MOT...LOC 1905Z 229DEG 46KT 4268 11361

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH

DMH
Special weather statement, Jun 11, 1:35 PM MDT, 18 minutes before
Special Weather Statement
National Weather Service Pocatello ID
135 PM MDT Wed Jun 11 2025

IDZ056-057-112015-
Raft River Region ID-Southern Hills/Albion Mountains ID-
135 PM MDT Wed Jun 11 2025

...A STRONG THUNDERSTORM WILL IMPACT WESTERN ONEIDA AND SOUTHEASTERN
CASSIA COUNTIES THROUGH 215 PM MDT...

At 135 PM MDT, Doppler radar was tracking a strong thunderstorm over
Almo, or 17 miles east of Oakley Reservoir, moving northeast at 35
mph.

HAZARD...Wind gusts in excess of 45 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible.

Locations impacted include...
Malta, Almo, Bridge, and City Of Rocks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4199 11363 4211 11374 4245 11328 4214 11298
      4199 11349
TIME...MOT...LOC 1935Z 234DEG 31KT 4209 11361

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH

DMH
Special weather statement, Jun 11, 1:37 PM MDT, 16 minutes before
Special Weather Statement
National Weather Service Pocatello ID
137 PM MDT Wed Jun 11 2025

IDZ054-055-112015-
Eastern Magic Valley ID-Lower Snake River Plain ID-
137 PM MDT Wed Jun 11 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BLAINE...
NORTHWESTERN BANNOCK...NORTHERN POWER AND SOUTHWESTERN BINGHAM
COUNTIES THROUGH 215 PM MDT...

At 137 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles northwest of Neeley, moving northeast at 50 mph.

HAZARD...Wind gusts in excess of 35 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible.

Locations impacted include...
American Falls Reservoir, Chubbuck, Aberdeen, Springfield, Pocatello
Airport, Sterling, and Pilar Butte.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

If on or near American Falls Reservoir, get out of the water and
move indoors or inside a vehicle. Strong winds will create rough
chop. Remember, lightning can strike out to 10 miles from the parent
thunderstorm. If you can hear thunder, you are close enough to be
struck by lightning. Move to safe shelter now! Do not be caught on
the water in a thunderstorm.

&&

LAT...LON 4271 11317 4289 11331 4328 11274 4291 11249
TIME...MOT...LOC 1937Z 240DEG 44KT 4285 11316

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...35 MPH

DMH

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 1:05 PM MDTSpecial Weather StatementPIHMinidoka40 min
Jun 11, 1:35 PM MDTSpecial Weather StatementPIHCassia40 min
Jun 11, 1:37 PM MDTSpecial Weather StatementPIHPower38 min
Jun 11, 2:15 PM MDTSevere Thunderstorm WarningPIHBannock, Bingham, Caribou, Power45 min
Jun 11, 2:24 PM MDTSevere Thunderstorm WarningPIHCassia, Oneida, Power51 min
Jun 11, 2:42 PM MDTTornado WarningPIHBannock, Oneida, Power33 min
Jun 11, 2:53 PM MDTSevere Thunderstorm WarningPIHBannock, Bingham, Bonneville, Caribou37 min
Jun 11, 3:04 PM MDTSpecial Weather StatementPIHCuster41 min
Jun 11, 3:12 PM MDTTornado WarningPIHBannock, Caribou, Franklin, Oneida, Power33 min
Jun 11, 3:13 PM MDTSevere Thunderstorm WarningPIHBingham, Bonneville, Caribou47 min
Jun 11, 3:14 PM MDTSevere Thunderstorm WarningPIHCuster46 min
Jun 11, 3:41 PM MDTSpecial Weather StatementPIHBlaine49 min
Jun 11, 3:43 PM MDTSevere Thunderstorm WarningPIHBannock, Caribou, Franklin47 min
Jun 11, 4:04 PM MDTTornado WarningPIHBonneville, Caribou11 min
Jun 11, 4:39 PM MDTSpecial Weather StatementPIHButte51 min
Jun 11, 5:49 PM MDTSpecial Weather StatementPIHClark26 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.